MAUDE Adverse Event Report: MEDIVATORS CENTRISOL LIQUID BICARBONATE CONCENTRATE; DIALYSIS CONCENTRATE FOR HEMODIALYSIS

MEDIVATORS CENTRISOL LIQUID BICARBONATE CONCENTRATE; DIALYSIS CONCENTRATE FOR HEMODIALYSIS
Model Number MB330-L-B
Medical Device Problem Code Improper Chemical Reaction (2952)
Health Effect - Clinical Codes Nausea (1970); Vomiting (2144)
Date of Event 07/25/2016
Additional Manufacturer Narrative
This complaint was received through medivators distributor, fresenius medical care (fmc) post market surveillance department via letter of complaint.It was reported that 4 patients experienced nausea and vomiting after receiving dialysis.Medivators liquid bicarbonate concentrate was used in the dialysate solution for patient dialysis treatment.Medivators ra immediately contacted this facility for additional information.In this discussion, it was reported that all patients are currently stable.One patient was hospitalized because they experienced extreme vomiting.Only one lot number was provided (780857) by the facility.Preliminary analysis of this lot from testing on medivators' reserve sample and batch record review demonstrated that the bicarbonate met specification.Medivators was unable to receive product back and fmc did not provide lot information.It was also reported that the patients all receive home dialysis using the fresenius k@home dialysis machine and fresenius acid concentrate.It was mentioned that the patients' machines were operating normally and dialysate meters were within the appropriate limits prior to use.A medical report went out to all fresenius doctors and they responded that there was no trend in these symptoms amongst other patients using medivators liquid bicarbonate solution.Medivators ra and qa met with the renal clinical specialist to discuss this case.It was mentioned that nausea and vomiting is the most common side-effect for patients on dialysis.This complaint will continue to be maintained within medivators complaint system.
 
Event or Problem Description
The case states patients experienced nausea and vomiting after receiving hemodialysis treatment.Medivators liquid sodium bicarbonate was a component used in their dialysate solution.

Brand Name
CENTRISOL LIQUID BICARBONATE CONCENTRATE
Common Device Name
DIALYSIS CONCENTRATE FOR HEMODIALYSIS
Manufacturer (Section D)
MEDIVATORS
14605 28th ave n
minneapolis MN 55447
MDR Report Key5853244
Report Number2150060-2016-00031
Device Sequence Number19139347
Product Code KPO
UDI-Device Identifier30677964000400
UDI-Public30677964000400
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K843963/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Nurse
Remedial Action Patient Monitoring,Inspection
Type of Report Initial
Report Date (Section B) 08/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMB330-L-B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2016
Initial Report FDA Received Date08/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS HEMODIALYSIS MACHINE
Outcome Attributed to Adverse Event Hospitalization;